Ob-Gyn questions? Ask a gynecologist online.
It is most likely a discharge due to atrophic vaginitis
This is not an infection. It is an irritative vaginitis caused by lack of estrogen. It is best treated with vaginal estrogen. You can also try and over the counter personal lubricant like Replens. This is long lasting and is different than a lubricant used during sex.
My doctor prescribed Vagifem(a tablet to insert twice weekly that is estrogen-free) and I also use over the counter Replens, which you suggested. Since my 'now husband' is not in the same state as I, I would prepare by using Vagifem one to two weeks continuously before we meet, and I would also use Replens before intercourse. Since, using these 2 medications, I have not had the discharge, neither painful intercourse.
Thanks for your help!!
That's good news. If you can give me a positive rating I can get credit for my services. Btw. Vagifem is an estrogen tablet.